It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Anemia Message Board
Post New Thread   Reply Reply
LinkBack Thread Tools
Old 04-17-2012, 07:44 AM   #1
Newbie
(female)
 
Join Date: Apr 2012
Location: Switzerland
Posts: 2
lfurer HB User
Delayed negative reactions to iron infusions?

Hi all,

Has anyone ever experienced unpleasant reactions associated with an iron infusion a few days after? I've read a lot about what people experience almost immediately (like being tired or dizzy), but I'm wondering if there are some things that might happen later, like being short of breath or extreme fatigue three or four days later. I've tried to discuss this with my doctor, who just looks at me like I'm completely nuts.

 
Reply With Quote
Old 05-09-2012, 10:24 AM   #2
Newbie
(female)
 
Yarasz's Avatar
 
Join Date: Apr 2012
Location: Perth, Western Australia, Australia
Posts: 4
Yarasz HB User
Re: Delayed negative reactions to iron infusions?

Quote:
Originally Posted by lfurer View Post
Hi all,

Has anyone ever experienced unpleasant reactions associated with an iron infusion a few days after? I've read a lot about what people experience almost immediately (like being tired or dizzy), but I'm wondering if there are some things that might happen later, like being short of breath or extreme fatigue three or four days later. I've tried to discuss this with my doctor, who just looks at me like I'm completely nuts.
You're not nuts reactions to iron Infusions are very very common. As with iron injections reactions can occur upto and last a few days after infusion. I have ceoliacs (which went undiagnosed for many years) and suffered chronic anaemia and pernicious anaemia for many years requiring weekly iron injections as I was unable to absorb iron orally.

When the doctor referred me for an iron infusion she was very upfront about possible side effects and delayed side effects. She said that many people feel as if they've come down with a bad case of the flu. Unfortunately I had an allergic reaction during the infusion which they had to stop. I was then wiped out for a week or more after.

The good news is that generally speaking feeling yuck after the infusion is not an indication of its longer term benefit. You should begin to feel better after a few days and then hopefully much much better as your iron levels increase.

Good luck and I hope you're feeling good soon
__________________
'You see how sweet life can be, if we all helps one another?' - Granny Weatherwax

 
Reply With Quote
Sponsors Lightbulb
   
Old 05-10-2012, 05:35 PM   #3
Member
(female)
 
Join Date: Jul 2004
Posts: 52
geogal HB User
Re: Delayed negative reactions to iron infusions?

I really felt beyond fatigued after each infusion and it would last at least a few days but it started the same day as the infusion. Although I felt awful, I am so glad I did them. I will happily take three or four days of exhaustion or flu-like symptoms to feel as good as I did after both were complete. So worth it! Side effects are common.

 
Reply With Quote
Reply Reply




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Sign Up Today!

Ask our community of thousands of members your health questions, and learn from others experiences. Join the conversation!

I want my free account

All times are GMT -7. The time now is 04:11 PM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!